Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 207, NWS Shreveport, LA

September 11, 2013Camp County, Franklin County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 11, 2013, 5:00 PM CDT for Camp County, Franklin County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2013, 5:00 PM CDT (22:00 UTC)
Expired
Sep 11, 2013, 5:30 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Franklin County, TX

The radar

The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:55 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 11, 3:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT WED SEP 11 2013

.DISCUSSION...
WIDELY SCT CONVECTION HAS DEVELOPED THIS AFTERNOON ACROSS E TX/SE
OK/SW AR/WRN LA...WITH CONVECTION MORE ISOLATED FARTHER E ACROSS
NCNTRL LA/SCNTRL AR. THIS CONVECTION HAS BEEN TIED MAINLY TO AN
UPPER LOW STILL SITUATED OVER E TX /PER WATER VAPOR
IMAGERY/...WITH A WEAK SHEAR AXIS FARTHER NE ACROSS WRN AND CNTRL
AR INTO THE OH VALLEY. CONVECTION HAS ACTUALLY BEEN NUMEROUS
ACROSS THE WRN SHV METRO AREA...WITH THUNDER HEARD HERE AT THE NWS
OFFICE...ALTHOUGH THE AIRPORT HAS YET TO RECORD RAIN AND
THUS...THE STREAK OF CONSECUTIVE DAYS WITHOUT RAIN CONTINUES AT 28
DAYS. THIS CONVECTION...AS WELL AS THE CONVECTION TO THE E HAS
BEEN TIED TO VARIOUS OUTFLOW BNDRYS WHICH HAVE BEGUN TO PROPAGATE
W. MUCH OF THIS CONVECTION SHOULD BEGIN TO DIMINISH THIS EVENING
WITH THE LOSS OF HEATING...ALTHOUGH THE SHORT TERM PROGS MAINTAIN
ELEVATED THETA-E RIDGING ACROSS E TX/N LA...WHICH COINCIDES WITH
THE WEAK SHEAR AXIS AHEAD OF THE UPPER LOW AS IT BEGINS TO SINK S
LATER TONIGHT ONCE MID LEVEL RIDGING RETROGRADES W INTO CNTRL AR.
HAVE MAINTAINED SLIGHT CHANCE POPS OVERNIGHT FOR THESE
AREAS...WHICH MAY ALSO HELP FOCUS ISOLATED CONVECTION THURSDAY
OVER THE REGION EVEN AS THE MID LEVEL RIDGE CONTINUES TO
RETROGRADE W INTO ERN OK.

THE PATTERN SHOULD BEGIN TO CHANGE SLIGHTLY FRIDAY THROUGH THE
WEEKEND...AS AN UPPER TROUGH...NOW DIGGING SE INTO ND/NRN
MN...DIVES SE INTO THE GREAT LAKES AND OH VALLEY...WITH ITS
TRAILING TROUGH AXIS SLIPPING S ACROSS THE MID AND LOWER MS VALLEY
FRIDAY. THIS TROUGH WILL HELP NUDGE A WEAK COOL FRONT SSW INTO SE
OK/SW AR FRIDAY MORNING...MIXING ACROSS E TX/N LA DURING THE
AFTERNOON. THE MODELS DO NOT GENERATE MUCH IN THE WAY OF FRONTAL
CONVERGENCE OVER THE REGION FRIDAY...WITH LITTLE IN THE WAY OF
DEEP LYR FORCING AND MOISTURE PRESENT WITH THE FROPA. ONLY THE NAM
IS BULLISH WITH CONVECTION DEVELOPING MAINLY S OF I-20 FRIDAY
AFTERNOON...AND PREFER THE MORE CONSERVATIVE GFS/ECMWF/CANADIAN
SOLUTIONS WITH THE CONVECTION MORE TIED TO THE BAROCLINIC ZONE
WHICH WILL LAG THE FRONT A WAYS INTO EXTREME NE TX/SW AR/EXTREME
NRN LA. ISOLATED CONVECTION WILL REMAIN POSSIBLE FRIDAY NIGHT AND
SATURDAY NEAR AND JUST BEHIND THE BNDRY AS IT SLIPS SW INTO CNTRL
LA/ECNTRL TX. BY LATE SATURDAY...ENOUGH DRIER AIR SHOULD MIX FAR
ENOUGH SSW SUCH THAT ANY ISOLATED CONVECTION SATURDAY NIGHT/SUNDAY
SHOULD REMAIN S OF THE REGION OVER SE TX/SRN LA. SLIGHTLY COOLER
BUT DRIER AIR WILL FOLLOW THE FROPA THIS WEEKEND...BEFORE THE
BNDRY SLOWLY BEGINS TO RETREAT BACK N EARLY NEXT WEEK. THIS WILL
COME AS ELEVATED MOISTURE FROM A TROPICAL WAVE /OR POTENTIAL
TROPICAL DEPRESSION OR STORM/ MAY BEGIN TO INCREASE FROM THE SW
AROUND THE BACKSIDE OF THE UPPER RIDGE ONCE IT SHIFTS SE INTO THE
GULF COAST STATES. THE GFS HAS ALSO BACKED OFF ON QPF AS
WELL...COINCIDENT WITH THE CURRENT AND EARLIER RUNS OF THE
ECMWF/CANADIAN...AS OVERALL FORCING REMAINS WEAK. HAVE TAPERED
POPS DOWN TO SLIGHT CHANCE MONDAY AND TUESDAY EVEN AS THE SFC
BNDRY CONTINUES TO MIX BACK N.

RIDGING OVER THE SE CONUS/GULF COAST STATES LOOKS TO PERSIST
THROUGHOUT MUCH OF NEXT WEEK...WITH THE ECMWF HINTING AT THE RIDGE
FLATTENING BY NEXT WEEKEND /AND TWO DAYS LATER THAN WHAT WAS
INDICATED TUESDAY/ AS A LARGE TROUGH BEGINS TO DIG SE ACROSS THE
ROCKIES/PLAINS STATES. HAVE MAINTAINED ABOVE NORMAL TEMPS
THROUGHOUT THE REMAINDER OF THE EXTENDED.

PRELIMS TO FOLLOW BELOW...

15

&&

.AVIATION...
CONVECTION HAS SPREAD QUITE A BIT ACROSS THE REGION THIS
AFTERNOON...ESPECIALLY IN THE I-20 CORRIDOR. HAVE CONTINUED/ADDED
VCTS AT MOST TERMINALS WITH TEMPO THUNDER. VRBL TO ELY WINDS 5-10
KTS WILL CONTINUE THROUGH THE DAYLIGHT HOURS...WITH A FEW HIGHER
GUSTS POSSIBLE ACROSS E TX/N LA. WINDS ARE EXPECTED TO DIMINISH
OVERNIGHT AND REMAIN VERY LIGHT THROUGH THE END OF THE PD.
OTHERWISE...SOME MVFR VSBYS MAY BE SEEN AT OUR FOG-PRONE TERMINALS
AROUND SUNRISE THURSDAY MORNING. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  96  73  95  68 /  20  20  10  20  20
MLU  71  96  71  95  66 /  20  20  10  20  20
DEQ  69  97  71  91  66 /  20  20  20  20  20
TXK  71  96  72  92  66 /  20  20  20  20  20
ELD  70  95  71  92  65 /  20  20  20  20  20
TYR  73  95  74  95  71 /  20  20  10  20  20
GGG  72  96  73  95  69 /  20  20  10  20  20
LFK  72  95  71  96  72 /  20  20  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15/12
Hazardous weather outlook, Sep 11, 11:47 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT WED SEP 11 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

15

In the hours before

Special weather statement, Sep 11, 3:24 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT WED SEP 11 2013

TXZ137-138-150-112115-
GREGG-HARRISON-RUSK-
324 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...HARRISON AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     CLARKSVILLE CITY...GLADEWATER...HALLSVILLE...KILGORE...LIBERTY
     CITY...LONGVIEW AND WHITE OAK...

AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF LONGVIEW TO 9 MILES EAST OF KILGORE TO 7 MILES WEST OF
TATUM...OR ALONG A LINE EXTENDING FROM LONGVIEW TO 9 MILES EAST OF
KILGORE TO 13 MILES NORTHEAST OF HENDERSON...MOVING WEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

12
Special weather statement, Sep 11, 3:42 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT WED SEP 11 2013

TXZ125-137-138-112130-
GREGG-HARRISON-UPSHUR-
342 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...HARRISON AND UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     DIANA...EAST MOUNTAIN...GILMER AND WEST MOUNTAIN...

AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIANA...OR 8 MILES NORTH OF
LONGVIEW...MOVING WEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

12
Special weather statement, Sep 11, 4:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 PM CDT WED SEP 11 2013

TXZ149-150-112245-
CHEROKEE-RUSK-
439 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     RUSK AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...JACKSONVILLE...MAYDELLE...MINDEN...MIXON...MOUNT
     SELMAN...NEW SALEM...PONTA...REESE AND RUSK...

AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PONTA...OR 6 MILES NORTHEAST OF
RUSK...MOVING WEST AT 15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

VII
Local storm report, Sep 11, 4:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     LONGVIEW                32.52N  94.76W
09/11/2013                   GREGG              TX   BROADCAST MEDIA

            TREE ON HOUSE IN LONGVIEW ON OAKDALE AVENUE

&&

EVENT NUMBER SHV1300349

MMAYEAUX
Special weather statement, Sep 11, 4:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 PM CDT WED SEP 11 2013

TXZ108-110-124-125-112245-
CAMP-FRANKLIN-UPSHUR-WOOD-
447 PM CDT WED SEP 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...UPSHUR...WOOD AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     LEESBURG...NEWSOME...PLEASANT GROVE...PURLEY...ROSEWOOD...
     SCROGGINS AND WINNSBORO...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PURLEY...OR 5 MILES NORTH OF
WINNSBORO...MOVING NORTHWEST AT 15 MPH. OTHER STRONG STORMS WERE
ALSO DEVELOPING TO THE SOUTHEAST...TOWARDS BETTIE AND ROSEWOOD.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

VII

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.